MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001394240080200
Medical Device Problem Codes Premature Activation (1484); Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coil was protruding from the target location.An 8mm x 20cm embold fibered coil was selected for use in an embolization procedure to treat a type ib endoleak of an abdominal aortic aneurysm (aaa).The embolization area was between the aortic wall and the stent graft.The anatomy was mildly tortuous.During the procedure, the aaa sac was packed with coils.Prior to this coil, a number of non-boston scientific coils had been deployed.The embold fibered coil was advanced as expected through a 1.5f non-boston scientific catheter.However, when almost ready to deploy the coil, the user felt something break.They were under the impression that the coil had prematurely deployed, so the delivery wire was removed.The technician reported intentionally breaking the deployment mechanism but could not recall at exactly what moment it was broken.The coil remained in place, and it was thought that all was well.However, at close, a very thin coil-like string was coming out of the groin.The coil had stretched all the way to the groin.Scissors were used to cut what was outside the body, and the rest was left implanted.The coil was left protruding from the target location into the iliac artery.No attempt was made to snare the coil.There is no planned intervention to correct the coil's position or remove it.The procedure was completed with this device.No patient complications were reported.The patient was doing just fine.
 
Event or Problem Description

Brand Name
EMBOLD FIBERED
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21276995
Report Number2124215-2025-03734
Device Sequence Number3601401
Product Code KRD
UDI-Device Identifier08714729983620
UDI-Public08714729983620
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240080200
Device Catalogue NumberM001394240080200
Device Lot Number0034095278
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date01/30/2025
Supplement Report FDA Received Date02/26/2025
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown